Xolair 2nd Injection...feeling the si... - Asthma UK communi...

Asthma UK community forum

16,086 members20,727 posts

Xolair 2nd Injection...feeling the side effects😔

JustR
JustR

So I had my second injection last Friday and just like the first occasion I’ve felt side effects such as muscle weakness, fatigue and headaches and just generally feeling rubbish.

My concern is that my breathing has got worse, it’s like I experience an asthma flare straight after the injection. I’ve gone from 40mg to 20mg prednisolone after the first injection and now back up to 40mg pred to help with SOB and tight chest.

Surely this can’t be normal?

Has anyone experienced a similar situation?

I’ve been in touch with my consultant and he’s said to reduce on pred when I feel I can but stay on a maintenance dose for longer..before I started Xolair my maintenance dose was 10mg..my head is just🤯

8 Replies
oldestnewest

I have been on Xolair for a number of years. I can feel tired after the injections but do not have any other side affects bar slight tingling of the lips. I was told that it can take a few treatments for the full benefit to be realised perhaps four months or so.

I’m no longer on any maintenance side of pred.

Xolair has really helped my asthma but is not for all

Take care

Mike

JustR
JustR in reply to MikeWhite

Thanks for your reply Mike, sounds like it can take a little while to make a difference and this is what my consultant has explained too. I’m just worried about it making my asthma flare but let’s see how I go.

Good to hear you no longer require maintenance pred..that’s the hope for me!

I had a few side effects from Xolair at the very beginning but they have mostly gone away. I noticed it really interfered with my sleep for the first 1-2 shots (since histamine plays an important role in the sleep cycle). Ever since then it has been smooth for me. It did take about six months to kick in for me.

Is there anything else that could be causing your breathing to worsen?

Definitely keep track of any and all symptoms and keep discussing them with your GP. Some people find other biologics like Fasenra or Nucala are a better fit for them than Xolair.

JustR
JustR in reply to hilary39

Hi Hilary, my sleep hasn’t been great and I think when I’m tired my asthma feels worse too. The feeling is almost like it causes inflammation straight away..and I’m trying to think of anything else could be triggering but there’s nothing. The day I went for my injection I’d got down to 15mg pred and feeling good..after the injection I just started to feel the tightness get worse over the days so increased pred again.

Consultant has mentioned I might be more suited to other biologics but I’m worried now that I have to go through criteria etc for that again🙈

hilary39
hilary39 in reply to JustR

I'm sorry, that all sounds hard and frustrating. It's such a let down when you get excited for a medicine and then have side effects. Did your GP say breathing issues are a possible side effect of the medicine? You could call Xolair and chat with them, I've actually seen in a different group I'm in that's specifically for Xolair users that a lot of people have had success calling the company directly with their questions.

I'm in a terrible flare right now. I empathize. Not being able to breathe is so debilitating.

JustR
JustR in reply to hilary39

Yeah it’s definitely frustrating..it’s like guessing will it happen on the third one too🙈

My consultant has said it’s a possible side effect but not very common and if under control just see how I get on as the Xolair hasn’t had enough time to work yet..

That’s a good idea to get in touch with Xolair direct..thank you!

Sorry to hear your going through a flare up too..it’s hard..and even harder to keep staying positive sometimes.

Hope you feel better soon x

hilary39
hilary39 in reply to JustR

You never know, all my side effects completely stopped a few shots in and I've read a few other people say the same thing in my Xolair group (if you are on Facebook, you can find groups on there--there are actually a few different ones for people on biologics to compare notes, it's nice! :) )

Yes, very hard to stay positive. I am working on treating my grumpy moods like weather knowing they will pass quickly. I just find it hard to stay positive when I'm struggling with asthma for days or weeks on end (as it sounds like you well understand!)

JustR
JustR in reply to hilary39

Thanks Hilary, I’ve joined one group on FB and it’s actually been really helpful in answering some questions and general discussion.

Let’s hope we can both find some positivity from somewhere but yes I totally understand how difficult it can be most days. Take care.x

You may also like...